Allergies Home > Zyrtec Overdose
As with any medication, it is possible to overdose on Zyrtec (cetirizine). While symptoms will vary, based on certain factors, reported symptoms include restlessness, irritability, and drowsiness. If you believe you have taken a Zyrtec overdose, contact your healthcare provider right away. Treatment may involve pumping the stomach or treating any symptoms that occur as a result of the overdose.
Zyrtec Overdose: An OverviewZyrtec® (cetirizine hydrochloride) is a non-prescription medication approved to treat allergies and hives. It is part of a class of medications known as non-sedating antihistamines, which are less likely to cause drowsiness. As with all medicines, it is possible to overdose on Zyrtec. The specific effects of a Zyrtec overdose will vary, depending on a number of factors, including the Zyrtec dosage and whether it was taken with any other medications or substances.
Symptoms of a Zyrtec OverdoseBased on reported cases, the following Zyrtec overdose symptoms are possible:
Treatment for a Zyrtec OverdoseThe treatment for a Zyrtec overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zyrtec.